Tag Archives: synthetic

Synthetic Cannabinoid Drugs Cause Bleeding, Injury Nationwide

Synthetic cannabinoid drugs like K2, Spice and other similar formulations of what is often called “fake marijuana” have now caused bleeding in several states across the US, in what officials say is a growing trend of additives that contain rat poison.

According to the American Association of Poison Control Centers (AAPCC), the CDC and several health departments in many states are actively investigating cases of severe bleeding among people who have used synthetic cannabinoid products –which are both sold on the street and sometimes as shady gas stations in certain cities. It’s believed that this bad batch of products is tainted with Warfarin or a similar drug used to kill rats – essentially a blood thinner that causes internal bleeding and bruising. People have been hospitalized in Ohio and North Carolina for bleeding eyes, ears, and other internal severe damage.

In fact, since March, 0ver 200 people in Illinois and other states have suffered from bleeding disorders. If you or anyone you know has purchased any synthetic cannabinoid product (e.g., K2, Spice, Synthetic Marijuana, Fake Weed, etc.) since March 1, 2018, it is recommended that you dispose of it immediately. It is unknown which specific drugs are tainted, and it’s better to be safe than sorry. Signs of poisoning include bleeding gums or orifices and vomiting blood. Overdose on products contaminated with the rat poison can easily kill drug users, especially those who already suffer from other health conditions. If you use ANY drug and begin to experience severe unexplained bleeding or bruising, please call 911.

While synthetic cannabinoids are often called “fake marijuana,” they affect different receptors in the brain than marijuana. Use of drugs like K2 can easily cause an overdose, and people have been known to suffer seizures and hallucinations that result in injury.

If you or somebody you love is using synthetic cannabinoids and you’re not sure you can stop on your own, please call a treatment hotline to find out what your options are. You deserve to live a healthy, drug-free life free of the pain of active addiction.

 

 

 

 

Dozens Overdose on Synthetic Drugs At/Near Homeless Shelter

person on stretcher

Last week, dozens of homeless people overdosed at (and around) a homeless shelter in Indianapolis, Indiana. The site of the crisis was Wheeler Mission, a Christian nonprofit which describes itself as a temporary emergency shelter to homeless and disadvantaged men. Wheeler Mission’s Chief Development Officer Steve Kerr told the media that most of the people overdosed inside or nearby. “We’ve experienced overdoses in the facility before but never ever to this degree.”

The shelter, which also operates a drug treatment center in Indianapolis, believes that somebody distributed synthetic drugs (Spice, K2, or bath salts), possibly laced with PCP to guests at the shelter. A person in a security video smoking the substance dropped to the ground immediately and went into convulsions. One man tried to bite another man in another video the police viewed.

Police arrested 63-year-old Melvin Cannon and 59-year-old Nathaniel Davis of “possession of and dealing in a synthetic drug or synthetic drug lookalike substance.”

Synthetic Overdoses are a Medical Emergency

While staff on-site attempted to administer Narcan to help the overdose victims, police and other first responders were tasked with keeping others within a two block radius alive. Police said they handled 25 overdose calls, and the effects of the toxic concoction lasted up to 48 hours. People who were hospitalized had overdose symptoms consistent with the results of Spice.

Synthetic drugs, however, are almost never the same formulation twice. Created to give a “cheap high” and usually marketed on the street to vulnerable populations such as the homeless, synthetic drugs are unfortunately a trend that is unlikely to end soon.

A week ago, four people overdosed on Spice in New Haven, Connecticut in 24 hours, the first event of its kind. “Every time a synthetic drug enters the market, just like many street drugs, there’s always a bit of a different formulation. There is always a chance that the drug may is laced with something even more toxic. We’re seeing a lot of these drugs being laced with other drugs, PCP, Carfentanil, things to boost the dosage,” New Haven Fire Chief John Alston told WTOL News.

Overdose symptoms of synthetic drugs can range from seizures, a racing heart, unconsciousness, and other immediate feelings of illness or sickness.